HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Engineering / Faculty of Engineering >
Peer-reviewed Journal Articles, etc >

Robustness of scale-free networks to cascading failures induced by fluctuating loads

Files in This Item:
PhysRevE.92.012814.pdf340.29 kBPDFView/Open
Please use this identifier to cite or link to this item:

Title: Robustness of scale-free networks to cascading failures induced by fluctuating loads
Authors: Mizutaka, Shogo Browse this author
Yakubo, Kousuke Browse this author →KAKEN DB
Issue Date: 20-Jul-2015
Publisher: American Physical Society
Journal Title: Physical review E
Volume: 92
Issue: 1
Start Page: 12814
Publisher DOI: 10.1103/PhysRevE.92.012814
PMID: 26274232
Abstract: Taking into account the fact that overload failures in real-world functional networks are usually caused by extreme values of temporally fluctuating loads that exceed the allowable range, we study the robustness of scale-free networks against cascading overload failures induced by fluctuating loads. In our model, loads are described by random walkers moving on a network and a node fails when the number of walkers on the node is beyond the node capacity. Our results obtained by using the generating function method show that scale-free networks are more robust against cascading overload failures than Erdos-Renyi random graphs with homogeneous degree distributions. This conclusion is contrary to that predicted by previous works, which neglect the effect of fluctuations of loads.
Rights: ©2015 American Physical Society
Type: article
Appears in Collections:工学院・工学研究院 (Graduate School of Engineering / Faculty of Engineering) > 雑誌発表論文等 (Peer-reviewed Journal Articles, etc)

Submitter: 矢久保 考介

Export metadata:

OAI-PMH ( junii2 , jpcoar_1.0 )

MathJax is now OFF:


 - Hokkaido University